# SDR FVJA20110827002

- Difficulty date: August 27, 2011
- Submitted: August 30, 2011
- Operation: Air carrier
- Aircraft: N3LA
- Make and model: Piper PA-31-350
- Aircraft serial: 318052064
- Aircraft time: 8,005 hours
- Engine: Lyc TIO540J2BD
- Engine time: 11,087 hours
- Propeller: Hartzl HCE3YR2A
- System (JASC): 7261 · Turbine Engine Oil System
- Part: Oil System
- Condition: Leaking
- Location: Rt Engine
- Stage of operation: CL
- How discovered: O
- Nature of condition: J, B, F
- Precautionary procedure: E, A

## Discrepancy

AFTER DEPARTURE, WHILE IN THE CLIMB, ACFT EXPERIENCED SMOKE COMING FROM THE RT ENGINE COWL LOUVER DOORS AND VISIBLY HAD OIL EXITING THE ENGINE COWL UPPER DOOR (OIL FILL ACCESS) AND THE INBD SIDE OF THE ENGINE COWLS.  THE ENGINE WAS SECURED AND THE ACFT RETURNED TO DEPARTURE, AFTER LANDING AND WHILE THE ACFT WAS TAXING ONTO THE RAMP THE OIL THAT HAD EXITED THE ENGINE AND COLLECTED ON THE TURBO-CHARGER HEAT SHIELD (BLANKET) IGNITED AS THE ACFT CAME TO A STOP AND WAS RAPIDLY EXTINGUISHED BY THE DOM.  UPON INSPECTION OF THE ENGINE IT WAS DISCOVERED THAT THE OIL DIPSTICK HAD NOT BEEN SECURED ALLOWING OIL TO EXIT THE ENGINE OUT THE OIL FILL TUBE.  DIPSTICK WAS NOT PROPERLY SECURED BY THE LINE SERVICE PERSONNEL AND (PIC) AFTER IT WAS SERVICED.  TRAINING REVIEW TO VERIFY THAT THE DIPSTICK IS PROPERLY SECURED WITH BOTH THE LINE SERVICE PERSONNEL AND THE PILOT INVOLVED.
